Trying to work out my problem?

by Sandy
(Queensland, Australia)

Hi Wray, I have been reading through your web site and found it most informative. I've had a terrible time over the last thirty odd years with all sorts of problems, I'm now 65 a lot of ongoing stressful situations.

Looking back now I didn't realise that what I was going through was probably a hormone imbalance although I always thought it was something to do with hormones but what! causing most of the symptoms.
The doctors mostly don't know or don't care about Natural Hormones Big Pharma strikes again! they don't even mention Progesterone, or if they do it's 'Provera" and they won't prescribe much of it anyway.

I'd had two children with no problems at all, then later in life with a new partner could not fall pregnant, had so much trouble with heavy periods, clotting etc, that ended a few years later with a hysterectomy.

I had been on HRT Premarin for quite some years, so probably had imbalance all that time and still have now by saliva test oestrogen dominance, first test in May 2010 ,E2 very high, E1 high, E3 almost non existent, Progesterone low.
Second test in Oct 2010 after being on Bi-est 20-80, and progesterone first capsules then cream the oestrogens are balancing up and the progesterone has increased but I'm still not feeling any better.

I conclude after reading your site that I'm probably still suffering with Oestrogen dominance and have already started cutting back my Bi-est. I'm not sure how much my pump delivers but it's two pumps of 0.25%, so I've cut that back to one pump and started to increase my progesterone to twice daily AM & PM.

My progesterone pump is 8%, and would deliver at a guess about 1/2ml per pump, with instructions to apply two pumps in the evening, I have started by splitting this dose between AM & PM, but I do still get hot flushes and I seem to have high blood pressure which I notice more at night, I've had this on and off for some time, on Naprosyn for pain which could also be the cause but I'm concerned that the Progesterone is making it worse am I just not using enough?
Should I just reduce the Bi-est more quickly or slowly and increase the Progesterone, I'm afraid I will be kept awake at night with the blood pressure and anxiety that goes with it if I increase too fast.

On the other hand if what you say about a too lower dose of Progesterone stimulating the Oestrogen receptors would I be best off just stopping the bi-est altogether?

Please help with suggestions of how I can balance all this, it is so frustrating that I can't seem to get things working right!

Also do you have an outlet for your Natpro in Australia, I can only seem to get Progesterone on script from my Anti-Ageing doctor and with her fees costs a fortune.

Unfortunately if I ordered the Natpro now I would not receive it before I run out of my other one unless you have a supplier in OZ so I will try it when my next refill is due, in the meantime I would be grateful for any advice you can give with the dosing of what I have?

Sorry this is so long. Thanks.

Comments for Trying to work out my problem?

Click here to add your own comments

Apr 26, 2011
Trying to work out my problem?
by: Sandy

Hi again, Just as a follow on from my previous post above, I contacted my compounding pharmacist to find out how much Progesterone I am getting. The Progesterone cream is 8%, and delivers a 1/4ml per pump which = 20mg, so at 2 pumps per day WOW! I am only getting 40mg.

May 04, 2011
Trying to work out my problem?
by: Wray

Hi Sandy I always find it disheartening to read a story such as yours. All those years of needless suffering, and all that was needed was a little help from progesterone. Unfortunately oestrogen is the only hormone given after a hyst, but as this paper here points out, we also need progesterone. The heavy periods, clotting etc, are due to excess oestrogen, insufficient progesterone. MMPs are enzymes that break down protein. They play a role in the breakdown of endometrial tissues at the end of the menstrual cycle. If they are over active the result is a pathological reaction such as inflammation. This can lead to spotting, clotting or continual, sometimes excessive bleeding in the uterus. Oestrogen stimulates MMPs and causes clotting. If there's an excess of oestrogen in the body it will continually stimulate more lining. Progesterone suppresses MMPs. It?s only when progesterone levels drop at the end of the cycle that the MMP?s can get to work and break down the lining causing our monthly bleed. It doesn't surprise me your E2 level was so high, Premarin is full of it. You might like to see our page on HRT. It doesn't surprise me you are full of pain and have high BP either. Oestrogen is an inflammatory hormone. Plus it causes the smooth muscle which lines the blood vessels to constrict, and causes water retention. Both these would be enough to cause BP to increase. 20-40mg/day progesterone is the standard amount recommended. I don't believe this is high enough if problems are present, which is why I recommend 100-200mg/day. It would be best, if you want to follow the progesterone route, to decrease the bi-est slowly. Symptoms can be unpleasant going cold turkey, although no harm is done. And at the same time increase your progesterone. I feel at this stage you would probably need the 200mg/day, but only you can tell. Please experiment with the amount, each one of us is different. Please also read our page on Menopause, and on Oestrogen Dominance too, as this can occur when increasing the amount of progesterone. Unfortunately Australian laws don't allow stockists of progesterone. So I can't help there, pity! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...